MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM14X155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM14X155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 6478-6-705
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Surgeon reported the non-connection between the femoral component and the taproot.Polio patient treated 3 months ago for revision of knee prosthesis by affixing of mrh system.About three months after the operation, the patient returns for examination and the complete decoupling between the stem and the femoral component is detected by radiographic examination.The femoral part was revised using the gmrs system.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a duracon stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the undated ap knee x-ray shows a distal femoral replacing tka.With separation of the distal femoral component and the femoral stem.The lateral x-ray (presumably taken following the revision) shows a distal femoral replacing knee with a gmrs style femoral stem.Separation of a stem from a distal femoral replacing component is confirmed.The root cause for this mechanical complication cannot be determined from the limited documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the stem from the femoral component.A review of the provided medical information by a clinical consultant indicated: "the undated ap knee x-ray shows a distal femoral replacing tka.With separation of the distal femoral component and the femoral stem.The lateral x-ray (presumably taken following the revision) shows a distal femoral replacing knee with a gmrs style femoral stem.Separation of a stem from a distal femoral replacing component is confirmed.The root cause for this mechanical complication cannot be determined from the limited documentation provided." further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.It was reported that the patient has polio, and this pre-existing condition may have contributed to the device failure.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a duracon stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: the surface of the stem has damage resulting from explantation.Thread damage observed.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the undated ap knee x-ray shows a distal femoral replacing tka.With separation of the distal femoral component and the femoral stem.The lateral x-ray shows a distal femoral replacing knee with a gmrs style femoral stem.Separation of a stem from a distal femoral replacing component is confirmed.The root cause for this mechanical complication cannot be determined from the limited documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the stem from the femoral component.A review of the provided medical information by a clinical consultant indicated: "the undated ap knee x-ray shows a distal femoral replacing tka.With separation of the distal femoral component and the femoral stem.The lateral x-ray shows a distal femoral replacing knee with a gmrs style femoral stem.Separation of a stem from a distal femoral replacing component is confirmed.The root cause for this mechanical complication cannot be determined from the limited documentation provided." visual inspection of the returned device indicated that the surface of the stem has damage resulting from explantation.Thread damage was also observed.Functional and dimensional inspection not performed as the devices were returned damaged and any inspection would not be indicative of its manufactured state.Further information such as pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.It was reported that the patient has polio, and this pre-existing condition may have contributed to the device failure.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TI DUR REG FLUTED STEM14X155MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17350025
Report Number0002249697-2023-00793
Device Sequence Number6042170
Product Code JWH
UDI-Device Identifier07613327045017
UDI-Public07613327045017
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6478-6-705
Device Catalogue Number64786705
Device Lot Number0118641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/27/2023
11/10/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/17/2023
12/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight78 KG
Patient RaceWhite